Ask an expert
Question

26 Jan 2010

Upper lip
Hi doc
I' m a 24 year old female and really need your help. About 2 years ago i started to use hair removal cream(no hair) on my upper lip but only days after the hair is back so i started to wax my upper lip(julienne' s and mandy' s). The problem is that i got this moustach shadow even if i just waxed it. It wont go away even if i put lots of foundation on and it' s even more visible. Then i tried a bleaching cream but that does' nt help either. What can i do?
Answer 357 views
Expert
Anti-ageing expert
anti-ageing expert

01 Jan 0001

Hi Kera, thank you for the question.

This is a difficult question to answer over the net but from your description it seems you have developed pigmentation as a response to the waxing. Your best option would be to consult a dermatologist or an aesthetic medical practitioner with a special interest in pigmentation who can examine the skin and determine the best treatment options.

If the darkening is due to pigmentation the following may help prevent future pigment forming:

Make sure the skin is clean before waxing
Always use a good SPF (50 or higher that contains zinc oxide and/or titanium dioxide) over the area and avoid the sun for the first 48 hours
If the skin looks inflamed after waxing use ice to calm the skin and one may even consider using an over the counter steroid cream (single application)
Consider using NeoStrata’s Depigmenting Cream and Brightening Cream
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20188 votes
Vote